For 2.5 months, my husband(age 41) has experienced persistent painful headaches while reading. Because he programs for a living, he has been unable to work during this time. The headaches worsen while using the computer, where he experiences an "eyes pulling apart" sensation. He does NOT experience blurred or altered vision.
He has visited two ophthalmologists, a muscle specialist, an ear nose and throat doctor, and a nurse at a neurology office, and no one has been able to identify the problem. He has also had a brain and sinus CT scan, both of which were clear, and an EEG that we are waiting on the results for. He is scheduled to see a neuro ophthalmologist and a neurologist in December.
He has an acute astigmatism and is wearing prescription eyeglasses from 2018, so the first thing we scheduled was an optometry visit. At first, he seemed to respond well to the new prescription (though he says he was already starting to feel better at the time, and the new glasses were unrelated), and then after 3 days said they made him feel dizzy and reverted back to the 2018 prescription. His symptoms continued to worsen from there, except once following months of rest, but the symptoms returned again after 2 days of computer use.
The second ophthalmologist ordered him a new prescription that was very similar to his 2018 prescription, but again, he says that it makes him feel dizzy and continues to wear the 2018 prescription. He says that because he even experiences the headaches while sleeping, it can't be a refractive issue, and because the prescription is so similar, he doesn't see the need to switch glasses.
Here is the RX on the two pairs:
sphere: +50 cylinder: -2.00 axis: 006
sphere: +2.75 cylinder: -4.50 axis: 168
sphere: +0.75 cylinder: -1.75 axis: 010
sphere: +2.75 cylinder: -4.50 axis: 165
Both glasses were crafted at Lenscrafters and are polycarbonate with scratch resistance/anti reflection/UV blocking. I did notice that on the receipt for the 2018 pair, it says they are "ASPH" but also states they are polycarbonite. "ASPH" is not printed anywhere on the 2021 receipt.
I am wondering if the prescriptions are really that similar, and what else could be causing the headaches. Thank you for reading this, I am at a loss!